MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER PICCOLO; OCCLUDER, PATENT DUCTUS, ARTERIOSUS

ABBOTT MEDICAL AMPLATZER PICCOLO; OCCLUDER, PATENT DUCTUS, ARTERIOSUS
Catalog Number 9-PDAP-04-02-L
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code Obstruction/Occlusion (2422)
Date of Event 09/16/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6)2021, a 4mm by 2mm amplatzer piccolo occluder was implanted in a 3-week-old, 800g patient to close a patent ductus arteriosus (pda).Patient was a 24-week gestation premature infant.The implant procedure was successful.The device was implanted in the intraductal position, and there was no evidence of left pulmonary artery (lpa) stenosis.On routine one year follow up, a mild increase in lpa velocity was noted on echocardiography.Subsequent follow up showed further increase in lpa velocity suggestive of lpa stenosis.In (b)(6) 2024, the patient was referred for a lung perfusion scan, which showed 80% flow to the right pulmonary artery (rpa) and 20% flow to the lpa.The decision was made to take to the catheter lab for angiographic assessment of the lpa blood flow.On (b)(6) 2024, a balloon angioplasty was performed on the lpa, which was successful in relieving the lpa stenosis and improving blood flow to the left lung.The peak lpa gradient decreased from 18mmhg to 9mmhg, confirming a satisfactory result.It was reported that the device likely tilted/migrated from the intraductal position to an extraductal position with the proximal disk of the device situated in the pulmonary artery at the bifurcation of the left branch pulmonary artery.The patient status was reported as stable.
 
Additional Manufacturer Narrative
An event of migration or expulsion of device was reported.A returned device assessment could not be performed as the device remains implanted and was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.Based on the information received and per event details, the cause of reported event could not be conclusively determined.The reported unexpected medical intervention was a result of case-specific circumstances as a balloon angioplasty was performed on the lpa to relieving the lpa stenosis and improving blood flow to the left lung.There is no indication of a product quality issue with regards to manufacture, design, or labeling.
 
Event or Problem Description
It was reported that on (b)(6) 2021, a 4mm by 2mm amplatzer piccolo occluder was implanted in a 3 week old, 800g patient to close a patent ductus arteriosus (pda).Patient was a 24-week gestation premature infant.The implant procedure was successful.The device was implanted in the intraductal position, and there was no evidence of left pulmonary artery (lpa) stenosis.On routine one year follow up, a mild increase in lpa velocity was noted on echocardiography.Subsequent follow up showed further increase in lpa velocity suggestive of lpa stenosis.In (b)(6) 2024, the patient was referred for a lung perfusion scan, which showed 80% flow to the right pulmonary artery (rpa) and 20% flow to the lpa.The decision was made to take to the catheter lab for angiographic assessment of the lpa blood flow.On (b)(6) 2024, a balloon angioplasty was performed on the lpa, which was successful in relieving the lpa stenosis and improving blood flow to the left lung.The peak lpa gradient decreased from 18mmhg to 9mmhg, confirming a satisfactory result.It was reported that the device likely tilted/migrated from the intraductal position to an extraductal position with the proximal disk of the device situated in the pulmonary artery at the bifurcation of the left branch pulmonary artery.The patient status was reported as stable.

Brand Name
AMPLATZER PICCOLO
Common Device Name
OCCLUDER, PATENT DUCTUS, ARTERIOSUS
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key20644750
Report Number2135147-2024-05639
Device Sequence Number20683712
Product Code MAE
UDI-Device Identifier05415067031006
UDI-Public(01)05415067031006(17)250531(10)7547226
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P020024
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2025
Device Catalogue Number9-PDAP-04-02-L
Device Lot Number7547226
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/14/2024
Supplement Date Received by Manufacturer01/25/2025
Initial Report FDA Received Date11/08/2024
Supplement Report FDA Received Date01/29/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/09/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age21 DA
Patient SexMale
Patient Weight1 KG